Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 27, 2009, 8:12 PM CDT for Angelina County, Nacogdoches County, San Augustine County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2009, 8:12 PM CDT (01:12 UTC)
- Expired
- Apr 27, 2009, 11:03 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Angelina County, TX, Nacogdoches County, TX, San Augustine County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 9:00 PM CDT | FLASH FLOOD | Zavalla, TX | ANGELINA COUNTY SHERIFFS OFFICE REPORTS MOST ROADS IN TOWN OF ZAVALLA ARE UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 280112
FFWSHV
TXC005-347-405-280500-
/O.NEW.KSHV.FF.W.0001.090428T0112Z-090428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
812 PM CDT MON APR 27 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN ANGELINA COUNTY IN EASTERN TEXAS...
SOUTHEASTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
* UNTIL MIDNIGHT CDT
* AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER SOUTHEAST ANGELINA COUNTY
SOUTHEAST OF HUNTINGTON. THE THUNDERSTORMS WERE MOVING NORTHEAST
AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ZAVALLA...ETOILE...MACUNE...SAN AUGUSTINE AND BLAND LAKE
STRONG THUNDERSTORMS HAVE BEEN MOVING OVER THE SAME AREA OF
DEEP EAST TEXAS SINCE 530 PM. RAINFALL AMOUNTS UP TO 5 INCHES
MAY HAVE OCCURRED SINCE 530 PM OVER SOUTHEAST ANGELINA AND PARTS
OF SAN AUGUSTINE COUNTIES IN EAST TEXAS.
FLASH FLOODING IS LIKELY TO OCCUR IN THOSE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3112 9472 3164 9434 3160 9404 3159 9403
3113 9409 3106 9428 3103 9446
$$
032 follow-up statements
000
WGUS74 KSHV 280230
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT MON APR 27 2009
TXC005-347-405-280500-
/O.CON.KSHV.FF.W.0001.000000T0000Z-090428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NACOGDOCHES TX-SAN AUGUSTINE TX-ANGELINA TX-
930 PM CDT MON APR 27 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
ANGELINA...SAN AUGUSTINE AND NACOGDOCHES COUNTIES...
AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED JUST EAST OF MACUNE AND SAN AUGUSTINE...MOVING NORTHEAST
AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
AUGUSTINE...AND ZAVALLA TEXAS.
AT 900 PM...THE ANGELINA COUNTY SHERIFF REPORTED STREET FLOODING
IN AND NEAR ZAVALLA TEXAS. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3112 9472 3164 9434 3160 9404 3159 9403
3113 9409 3106 9428 3103 9446
$$
03000
WGUS74 KSHV 280403
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 PM CDT MON APR 27 2009
TXC005-347-405-280406-
/O.CAN.KSHV.FF.W.0001.000000T0000Z-090428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NACOGDOCHES TX-SAN AUGUSTINE TX-ANGELINA TX-
1003 PM CDT MON APR 27 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ANGELINA...SAN
AUGUSTINE AND NACOGDOCHES COUNTIES...
RADAR INDICATES THE HEAVIEST RAINFALL HAS MOVED EAST OF THE AREA.
ANY WATER ON AREA ROADWAYS SHOULD DRAIN AWAY OVER THE FEW HOURS.
LAT...LON 3112 9472 3164 9434 3160 9404 3159 9403
3113 9409 3106 9428 3103 9446
$$
18What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 7:25 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 27, 7:25 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 725 PM CDT MON APR 27 2009 .DISCUSSION... NEED AND UPDATE THIS EVENING TO INCREASE POPS DOWN SOUTH AND MENTION THE LIKELIHOOD OF LOCALLY HEAVY RAINFALL AS PORTIONS OF THE LOWER TOLEDO BEND AND SAM RAYBURN COUNTRY OF DEEP EAST TEXAS HAS SEEN UPWARDS OF TWO TO THREE INCHES OF RAIN IN THE LAST FEW HOURS. WILL HOLD SHY OF ISSUING A FLASH FLOOD WATCH BUT THIS MAY NEED TO BE REVISITED LATER TONIGHT IF AND WHEN THE BOUNDARY REMAINS ANCHORED ACROSS SE TX LIKE IM AFRAID IT MIGHT. CONCERNING THE CONVECTIVE SEVERE THUNDERSTORM WATCH. TRULY DO NOT BELIEVE WE WILL SEE ANY ADDITIONAL SEVERE DEVELOPMENT NORTH AND WEST OF A MANSFIELD LOUISIANA TO EL DORADO ARKANSAS LINE BUT WHAT CONCERNS ME IS THE DEVELOPMENT DISPLACEMENT OF THE 850MB THETAE AXIS WHICH THE RUC SHOWS MOVING JUST SOUTH AND EAST OF THE I-30 CORRIDOR LATER TONIGHT. WHILE THE ATMOSPHERE IS WORKED OVER ACROSS THIS REGION...IF WE CAN GET ANY DEVELOPMENT OF A LOW LEVEL JET OVERNIGHT...THIS AREA WOULD BE PRIMED FOR ELEVATED THUNDERSTORMS WHICH COULD PRODUCE LARGE HAIL. HOWEVER...THE MCS TO OUR SOUTH MAY DISRUPT THE LOW LEVEL JET MATURING OVERNIGHT SO THERE ARE DEFINITELY A LOW OF UNCERTAINTIES WITH THE REMAINDER OF THE OVERNIGHT FORECAST. FOR NOW...WILL HOLD ON TO THE SEVERE THUNDERSTORM WATCH UNTIL 900 PM AND WILL RETHINK A POSSIBLE FLASH FLOOD WATCH FOR OUR SOUTHERN COUNTIES PARISHES WITH THE 900 PM UPDATE. UPDATED ZONES OUT SHORTLY...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 65 80 64 83 65 / 70 80 40 30 30 MLU 65 80 63 83 63 / 50 60 40 20 30 DEQ 62 75 62 80 61 / 50 80 50 50 30 TXK 65 75 64 80 65 / 50 90 50 40 30 ELD 65 78 63 81 63 / 50 80 50 30 30 TYR 66 79 66 83 66 / 70 80 30 30 30 GGG 65 80 65 83 65 / 70 80 40 30 30 LFK 65 83 66 85 67 / 90 60 40 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
Hazardous weather outlook, Apr 27, 11:48 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1148 AM CDT MON APR 27 2009 ARZ050-051-059>061-070>072-LAZ001>004-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-281700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-RED RIVER- BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY- 1148 AM CDT MON APR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL BE MOVING INTO NORTH CENTRAL TEXAS... SOUTHEAST OKLAHOMA...AND WESTERN ARKANSAS THIS EVENING. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AND SPREAD NORTHEAST AHEAD OF THE SYSTEM AS UPPER DISTURBANCES MOVE OVERHEAD IN A MOIST AND UNSTABLE ATMOSPHERE. STORMS ARE EXPECTED TO PRODUCE LARGE HAIL...HIGH AND DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES. RAINFALL AMOUNTS THROUGH TONIGHT WILL RANGE FROM ONE TO TWO INCHES WITH ISOLATED AMOUNTS TO FOUR INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHEAST TEXAS INTO SOUTHWEST ARKANSAS ON TUESDAY...THEN LIFT BACK NORTH INTO WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD EAST AND NORTHEAST ACROSS THE AREA THROUGH THE WEEKEND. STORMS ARE EXPECTED TO PRODUCE LARGE HAIL...HIGH AND DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES. RAINFALL MAY BE HEAVY AT TIMES...WITH FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGERS EXPECTED THROUGH THE AFTERNOON AND OVERNIGHT. ARZ073-LAZ005-006-013-014-017>022-TXZ165>167-281700- UNION AR-LINCOLN-UNION LA-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES- WINN-GRANT-CALDWELL-LA SALLE-ANGELINA-SAN AUGUSTINE-SABINE TX- 1148 AM CDT MON APR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL BE MOVING INTO NORTH CENTRAL TEXAS... SOUTHEAST OKLAHOMA...AND WESTERN ARKANSAS THIS EVENING. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AND SPREAD NORTHEAST AHEAD OF THE SYSTEM AS UPPER DISTURBANCES MOVE OVERHEAD IN A MOIST AND UNSTABLE ATMOSPHERE. STORMS ARE EXPECTED TO PRODUCE LARGE HAIL...HIGH AND DAMAGING WINDS... LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHEAST TEXAS INTO SOUTHWEST ARKANSAS ON TUESDAY...THEN LIFT BACK NORTH INTO WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD EAST AND NORTHEAST ACROSS THE AREA THROUGH THE WEEKEND. STORMS ARE EXPECTED TO PRODUCE LARGE HAIL...HIGH AND DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES. RAINFALL MAY BE HEAVY AT TIMES...WITH FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGERS MAY BE NEEDED TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:19 PM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, San Augustine | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.